| Catalog Number |
121720050 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Inflammation (1932)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patient return for an x-ray as part of follow up and it was identified that the implant was fractured.A revision surgery was arranged and performed on (b)(6) 2023.Upon removal, the implant was found to be fractured and 2 other devices were found to be scratched.Pinnacle porocoat multihole coating scratched off surface.Altrx liner cracked.Ceramic head surface scratched.Doi: unknown.Doe: (b)(6) 2023.Affected side: unknown.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: the patient return for an x-ray as part of follow up and it was identified that the implant was fractured.A revision surgery was arranged and performed on (b)(6) 2023.Upon removal, the implant was found to be fractured and 2 other devices were found to be scratched.Pinnacle porocoat multihole coating scratched off surface.Altrx liner cracked ceramic head surface scratched.The product was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence found signs of metal transfer on the outer surface of the ceramic head, consistent with material transfer from the inner surface of the cup as a result of a disassociation of the liner from the acetabular cup.It is expected that not all coating might still be attached to the cup once explanted.The overall complaint was confirmed as the pinnacle multihole ii cup 50mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary = the patient return for an x-ray as part of follow up and it was identified that the implant was fractured.A revision surgery was arranged and performed on (b)(6) 2023.Upon removal, the implant was found to be fractured and 2 other devices were found to be scratched.Pinnacle porocoat multihole coating scratched off surface.Altrx liner cracked ceramic head surface scratched.The product was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence found signs of what appears to be wear on the outer porocoating of the cup, it is expected that not all coating might still be attached to the cup once explanted.Based on the observation of the ceramic head and liner on the provided photos, it can be concluded that a disassociation event occurred between the acetabular cup and poly liner.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121720050 / jh3633] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the pinnacle multihole ii cup 50mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = a manufacturing record evaluation was performed for the finished device [121720050 / jh3633] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review = a manufacturing record evaluation was performed for the finished device [121720050 / jh3633] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.